Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had prolonged menstrual bleeding. Stopped after taking ibuprofen. Is the bleeding due to complex cyst?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Just want to if having a complex cyst can prolong your menstrual bleeding for about 10 to 15 days. and after taken ibufen its stops it. I dnt have fibroid and all my homones are balanced as the doctor told me. what could be the cause
Posted Mon, 25 Nov 2013 in Menstruation and Miscarriage
Answered by Dr. Rhea Chanda 2 hours later
Brief Answer: possible Detailed Answer: Hello Any kind of ovarian cyst can cause menstrual irregularities . It can cause prolonged menses or even irregular menses. However Ibuprofen cannot stop the bleeding. The treatment for the cyst will depend on the ultrasound findings . Any cyst larger than 5cm needs surgery . It's important that the the type of your cyst be identified . There are several types of cyst . Endometrioma is very common in the young age group . The ultrasound should be able to narrow it down . Treatment will depend on that . Meanwhile if the bleeding is heavy take tranexemic acid tablets thrice a day for a week . It will control the bleeding .
Above answer was peer-reviewed by
Follow-up: Had prolonged menstrual bleeding. Stopped after taking ibuprofen. Is the bleeding due to complex cyst? 11 hours later
thanx very muchactually this prolong menses started when I took in an overdose amount of homornal balance tablet 2 years ago.And ever since I need to take 2 tablets of ibuprofen before my menses stops. its not a very heavy flow just some spot of blood after the 5th day when my menses used to stop. its a bit of a worry to me. is there any medication to correct that and make my menses normal for 5 or 6 days as it used to be before. if not is the intake of ibuprofen to stop the menses quite safe.
Answered by Dr. Rhea Chanda 4 hours later
Brief Answer: Oral Contraceptive (OC) pills Detailed Answer: You should be on OC pills to help regularize your periods for a few months. If your cyst is small and doesn't need surgery then you should be on the pills to help control the cycle. Ibuprofen shouldn't be taken randomly for this reason. Talk to your doctor to get a prescription of the pill.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor